Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
131 Doctors are Online

Am high-strung, fidgety, nervous and difficulty in relaxing. What these symptoms indicate?

User rating for this question
Very Good
Answered by

Practicing since : 2004
Answered : 1835 Questions
Very high-strung, figety, nervous, what can I do to relaqx? Is there something I can take?
Posted Thu, 7 Mar 2013 in Mental Health
Answered by Dr. Ashish Mittal 11 hours later
Thanks for your query.
I appreciate your efforts for medical consultation in so much distress.

Important aspects of your query are:
•     85 year old female
•     Known case of auto immune disease
•     History of tb 1950; scarlet fever age 14; cholescetomy 1952; cancer & lumpectomy 2002
•     Currently on: Eltroxin, citalopram, Betnesol, Zopitan
•     Complaints of: Very high-strung, fidgety, nervous and difficulty in relaxing.

Very high-strung, fidgety, nervous and difficulty in relaxing are symptoms of anxiety. Anxiety symptoms occur frequently in Depression.

Citalopram is effective in anxiety and depression. It takes around 3-4 weeks to show its effect. If it is started recently then you can wait for some time for effects to occur. If it is started some time back then its doses may need to increase. Zopitan is used for sleep. Considering your anxiety symptoms medicines like Benzodiezepines can be start instead of Zopitan which help in sleep and anxiety.

As you are already on treatment but some time patient (40% cases) did not improve with initial treatment, in that case one of the following steps are used:
-Detection and correction of vitamin deficiency (especially vitamin B12): so take vitamin supplement and fruits/milk in diet.
-Screening of thyroid dysfunction: As you are already n Eltroxin which is used for hypothyroidism. Get serum T3/T4 and TSH level done to assess current functioning of thyroid.
-Monitor Blood pressure: As high BP may present as anxiety.
-Checking serum cortisol (steroid hormone) level: You already on Betnesol which is a steroid hormone and used for auto immune disease. In few cases anxiety may increase with steroid hormone. Check if your exacerbated after start of betnesol.
-Increase the dose of current medicines
-Change of existing medicine
-Addition of other medicine

So, you can discus all these treatment related issues with your psychiatrist for better and fast improvement.

Till that time following simple steps will help you:
-Decrease worrying by keeping yourself busy and distracted from worrisome thoughts by talking to family members or watching T.V. or counting back (100 to 0).
-Healthy diet: Milk and fruits in diet.
-Daily morning walk
-Breathing exercise, yoga and meditation (which you can learn from some expert in person)

I hope this information has been both informative and helpful for you. In case of any doubt, I will be available for follow ups.

Wish you good health.
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Medical Procedures
Medical Topics

The user accepted the expert's answer

Ask a Psychiatrist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor